Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS Charleston, SC

June 25, 2013Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2013, 6:44 PM EDT for Berkeley County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 6:44 PM EDT (22:44 UTC)
Expired
Jun 25, 2013, 7:45 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2116 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2116 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS52 KCHS 252244
SVRCHS
SCC015-252345-
/O.NEW.KCHS.SV.W.0073.130625T2244Z-130625T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 645 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR CROSS...MOVING NORTHEAST AT 25 MPH.

  PREPARE NOW FOR...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CROSS...SOUTHERN LAKE MOULTRIE...NORTHERN LAKE MOULTRIE...
  EADYTOWN...BONNEAU...SAINT STEPHEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3350 7999 3350 7997 3345 7988 3340 7984
      3320 8007 3332 8025 3336 8024 3339 8024
      3340 8022 3345 8022 3345 8017 3346 8016
      3345 8015 3347 8014 3349 8015 3350 8013
      3351 8007 3350 8000 3351 8000
TIME...MOT...LOC 2245Z 223DEG 20KT 3335 8010

$$
3 follow-up statements
793 
WWUS52 KCHS 252304
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT TUE JUN 25 2013

SCC015-252345-
/O.CON.KCHS.SV.W.0073.000000T0000Z-130625T2345Z/
BERKELEY SC-
704 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF BERKELEY COUNTY...

AT 704 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR NORTHERN LAKE MOULTRIE...MOVING
NORTHEAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...SAINT STEPHEN...EASTERN LAKE
MARION...NORTHERN LAKE MOULTRIE AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3350 7999 3350 7997 3345 7988 3340 7984
      3320 8007 3332 8025 3336 8024 3339 8024
      3340 8022 3345 8022 3345 8017 3346 8016
      3345 8015 3347 8014 3349 8015 3350 8013
      3351 8007 3350 8000 3351 8000
TIME...MOT...LOC 2304Z 226DEG 15KT 3338 8006

$$
124 
WWUS52 KCHS 252326
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT TUE JUN 25 2013

SCC015-252345-
/O.CON.KCHS.SV.W.0073.000000T0000Z-130625T2345Z/
BERKELEY SC-
726 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF BERKELEY COUNTY...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR JUDGE TOWN...MOVING NORTHEAST AT
15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...EADYTOWN...SAINT STEPHEN AND NORTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3350 7999 3350 7997 3345 7988 3340 7984
      3326 8000 3338 8019 3345 8017 3346 8016
      3345 8015 3347 8014 3349 8015 3350 8013
      3351 8007 3350 8000 3351 8000
TIME...MOT...LOC 2327Z 226DEG 15KT 3345 7998

$$
021 
WWUS52 KCHS 252338
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT TUE JUN 25 2013

SCC015-252348-
/O.EXP.KCHS.SV.W.0073.000000T0000Z-130625T2345Z/
BERKELEY SC-
738 PM EDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BERKELEY COUNTY
WILL EXPIRE AT 745 PM EDT...

AT 738 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3350 7999 3350 7997 3345 7988 3340 7984
      3326 8000 3338 8019 3345 8017 3346 8016
      3345 8015 3347 8014 3349 8015 3350 8013
      3351 8007 3350 8000 3351 8000
TIME...MOT...LOC 2338Z 226DEG 15KT 3348 7994

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:23 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 4:23 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT TUE JUN 25 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PREVAIL THIS WEEK...WHILE A WEAK TROUGH
OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH AND
POSSIBLY STALL NEAR THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
INTO THIS EVENING...SCATTERED/NUMEROUS THUNDERSTORMS WILL CONTINUE TO
DEVELOP WHERE MESOSCALE BOUNDARY INTERACTIONS OCCUR ON THE PERIPHERY
OF A MID LEVEL SHORTWAVE TROUGH ADVANCING OFFSHORE. LOCALLY EXCESSIVE
RAINFALL AND BRIEF/PULSE SEVERE THUNDERSTORMS ARE POSSIBLE WHERE
BOUNDARY INTERACTIONS/CELL MERGERS OCCUR...ESPECIALLY ALONG/WEST
OF I-95.

THE FAVORED THUNDERSTORM REGIME ACROSS COASTAL SOUTH CAROLINA
SHOULD CONTINUE TO GRADUALLY SHIFT INLAND INTO AREAS ALONG/WEST
OF I-95 FOLLOWING THE SEA BREEZE AND OUTFLOW BOUNDARIES.
MEANWHILE...RADAR TRENDS SUGGEST THAT A BROAD PIVOT
POINT...ASSOCIATED WITH THE SHORTWAVE...EXISTS ACROSS CENTRAL
COUNTIES CLOSE TO I-95/THE KCLX RDA...AND MULTICELL CLUSTERS OF
THUNDERSTORMS SOUTH/WEST OF THIS AREA WILL TEND TO PUSH E/SE.
AS THE SHORTWAVE PUSHES FARTHER OFFSHORE...THE STEERING FLOW
AND/OR OUTFLOW BOUNDARIES WILL CONTINUE TO PUSH INLAND CONVECTION
BACK TOWARD THE GA COAST AND COULD ALSO PUSH THUNDERSTORMS BACK
TOWARD THE SC COAST THIS EVENING.

AS THE EVENING PROGRESSES...DIURNAL CONVECTION WILL EVENTUALLY
WANE/DISSIPATE. THEN...LOW LEVEL CONVERGENCE SHOULD SUPPORT
ISOLATED/SCATTERED CONVECTION ACROSS THE COASTAL WATERS AND
EVENTUALLY ACROSS COASTAL COUNTIES...ESPECIALLY LATE TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ANOTHER TYPICAL SUMMER TIME WEATHER REGIME IS IN STORE FOR WEDNESDAY.
SURFACE HIGH PRESSURE WILL REMAIN CENTERED OVER THE ATLANTIC AND A
WEAK TROUGH WILL BE SITUATED INLAND. EXPECT COVERAGE OF SHOWERS AND
THUNDERSTORMS TO PEAK IN THE AFTERNOON AND GRADUALLY WANE AFTER
SUNSET. ON THURSDAY AND FRIDAY...AN UPPER LEVEL TROUGH AND
ASSOCIATED SURFACE LOW IS FORECAST TO SHIFT EAST TOWARDS THE REGION.
WITH DEEP MOISTURE IN PLACE AND BETTER DYNAMICS...CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL REMAIN NON-ZERO THROUGH MUCH OF THE
REMAINING PERIOD. CANNOT RULE OUT A FEW SEVERE STORMS GIVEN THE
UPPER LEVEL SUPPORT AND MORE IMPRESSIVE INSTABILITY...SBCAPE
VALUES BETWEEN 2000-2500 J/KG.

TEMPERATURES ARE FORECAST TO BE AROUND NORMAL. THURSDAY LOOKS TO
BE A BIT WARMER WITH HIGHS IN THE LOW TO MIDDLE 90S AS MODEL
SOUNDINGS INDICATE MORE OF A WESTERLY/DOWNSLOPE COMPONENT. LOW
TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 70S...CLOSE TO NORMAL
FOR THIS TIME OF YEAR.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IT LOOKS LIKE A RELATIVELY ACTIVE EXTENDED PATTERN IS SETTING UP.
ALL OF THE GLOBAL MODELS DEPICT AN UNSEASONABLY STRONG LONGWAVE
UPPER TROUGH TAKING HOLD OF THE EASTERN UNITED STATES. A VERY MOIST
AIRMASS WILL BE IN PLACE WHILE A SERIES OF DISTURBANCES MOVE THROUGH
FROM SW TO NE. WE ARE SHOWING MOSTLY CLOUDY SKIES MUCH OF THE PERIOD
WITH 40 POPS DURING THE DAY AND 20-30 AT NIGHT.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THUNDERSTORMS WILL DEVELOP INTO THE KSAV FROM INLAND THIS AFTERNOON...
AND ADDITIONAL INLAND THUNDERSTORMS COULD PUSH INTO THIS TERMINALS
INTO THE EVENING. ON THE OTHER HAND...THUNDERSTORMS WILL INITIALLY
PUSH INLAND AND AWAY FROM KCHS THIS AFTERNOON...BUT INLAND
THUNDERSTORMS COULD PUSH BACK INTO THIS AREA THIS EVENING.

OUTSIDE ANY FLIGHT RESTRICTIONS THAT OCCUR IN SHOWERS/THUNDERSTORMS...VFR
CONDITIONS SHOULD PREVAIL. LOW CHANCE FOR BRIEF FLIGHT RESTRICTIONS
DUE TO LOW LEVEL MOISTURE...ESPECIALLY LOWERING CEILINGS... LATE
TONIGHT INTO WEDNESDAY MORNING.

EXPECT AMENDMENTS THROUGH THE AFTERNOON TO FINE TUNE NEAR TERM
CONVECTIVE IMPACTS/TRENDS.

EXTENDED AVIATION...SCATTERED SHOWERS AND TSTMS EXPECTED EACH
AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN VSBY/CIG POSSIBLE.

&&

.MARINE...
THE SEA BREEZE CIRCULATION WILL GIVE WAY TO SYNOPTIC S/SW WINDS UP
TO 15 KT THIS EVENING. ANY SHOWERS/THUNDERSTORMS THAT DEVELOP OVER THE
WATERS LATER TONIGHT COULD PRODUCE BRIEF WATERSPOUTS AND COULD
ALTER LOCAL WINDS. SEAS WILL AVERAGE 2 TO 3 FT NEARSHORE AND 3 TO
4 FT BEYOND 20 NM THROUGH TONIGHT.

FAIRLY QUIET MARINE CONDITIONS EXPECTED ON WEDNESDAY AS HIGH
PRESSURE REMAINS CENTERED EAST OF THE WATERS. SURFACE LOW PRESSURE
WILL APPROACH FROM THE WEST THURSDAY INTO FRIDAY...RESULTING IN A
TIGHTENED PRESSURE GRADIENT. SCA WILL BE POSSIBLE LATE THIS WEEK
INTO THE WEEKEND MAINLY IN THE NEARSHORE SC WATERS AS WINDS APPROACH
ADVISORY CRITERIA. GENERALLY EXPECT SEAS 2 TO 3 FEET ON
WEDNESDAY...BUILDING TO 4 TO 6 FEET BY THE WEEKEND...HIGHEST IN THE
OUTER WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...ECT
LONG TERM...JRL
AVIATION...SPR
MARINE...ECT/SPR
Hazardous weather outlook, Jun 25, 4:04 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT TUE JUN 25 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-262015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
404 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 2:26 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EDT TUE JUN 25 2013

GAZ099-114-251915-
CANDLER-TATTNALL-
226 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND CANDLER
COUNTIES THROUGH 315 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALINE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANOE POND...ALINE...COBBTOWN...METTER MUNICIPLE AIRPORT...METTER...
COLLINS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3245 8219 3239 8197 3215 8209
      3222 8221 3225 8221 3228 8223 3232 8224
      3233 8224 3234 8224 3235 8226
TIME...MOT...LOC 1827Z 291DEG 11KT 3232 8218
Special weather statement, Jun 25, 4:51 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT TUE JUN 25 2013

SCZ042-047-048-051-252115-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
451 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 515 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GILMANIA...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GILMANIA...COOSAWHATCHIE...KRESS...POCOTALIGO...SHELDON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3279 8091 3276 8086 3272 8085 3270 8082
      3268 8077 3267 8075 3268 8074 3263 8067
      3262 8067 3263 8066 3262 8065 3261 8066
      3245 8088 3259 8108
TIME...MOT...LOC 2051Z 225DEG 3KT 3261 8087
Special weather statement, Jun 25, 4:56 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT TUE JUN 25 2013

SCZ043-252145-
INLAND COLLETON-
456 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 545 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROUND O...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LOWCOUNTRY REGIONAL AIRPORT...COLLETON MEDICAL CENTER...ROUND O...
HIOTTS...SIDNEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3305 8064 3298 8045 3287 8058 3290 8071
TIME...MOT...LOC 2057Z 207DEG 3KT 3294 8059
Special weather statement, Jun 25, 5:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT TUE JUN 25 2013

SCZ043-252230-
INLAND COLLETON-
545 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 630 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROUND O...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROUND O...HIOTTS...GLOVERVILLE...GLOVERVILLE...COTTAGEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8040 3298 8042 3297 8041 3297 8042
      3295 8041 3294 8040 3292 8040 3291 8041
      3289 8039 3287 8058 3296 8070 3303 8066
      3305 8053
TIME...MOT...LOC 2145Z 264DEG 5KT 3294 8051
Special weather statement, Jun 25, 6:20 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT TUE JUN 25 2013

GAZ101-252245-
EFFINGHAM-
620 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
THROUGH 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MARLOW...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDEN...FAULKVILLE...MARLOW...PINEORA...GUYTON...SPRINGFIELD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8141 3238 8126 3225 8119 3212 8140
      3214 8141 3215 8140 3216 8141 3220 8142
      3221 8141 3222 8143 3227 8144 3228 8145
      3231 8145 3233 8147
TIME...MOT...LOC 2220Z 209DEG 3KT 3227 8140
Special weather statement, Jun 25, 6:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT TUE JUN 25 2013

SCZ045-252315-
INLAND BERKELEY-
633 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 715 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CROSS...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...CROSS CROSS ROADS...SOUTHERN LAKE MOULTRIE...WAMPEE...
NORTHERN LAKE MOULTRIE...BONNEAU BEACH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3349 8005 3335 7987 3320 8008 3334 8024
TIME...MOT...LOC 2233Z 237DEG 6KT 3332 8013

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:09 AM EDTSpecial Marine WarningCHS66 min
Jun 25, 9:38 AM EDTSpecial Marine WarningCHS52 min
Jun 25, 9:41 AM EDTSpecial Marine WarningCHS64 min
Jun 25, 10:49 AM EDTSpecial Marine WarningCHS86 min
Jun 25, 1:31 PM EDTSpecial Weather StatementCHSBeaufort44 min
Jun 25, 4:51 PM EDTSpecial Weather StatementCHSJasper24 min
Jun 25, 4:56 PM EDTSpecial Weather StatementCHSColleton49 min
Jun 25, 5:45 PM EDTSpecial Weather StatementCHSColleton45 min
Jun 25, 6:33 PM EDTSpecial Weather StatementCHSBerkeley42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.